Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 206, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 18, 2003, 3:25 PM CDT for Lincoln County, Saint Charles County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2003, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 18, 2003, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, MO, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 42 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 182025 SVRLSX MOC113-183-182115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT FRI JUL 18 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF ELSBERRY. A SECOND STORM WAS ABOUT 5 MILES SOUTHWEST OF ELSBERRY. BOTH OF THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ELSBERRY MOSCOW MILLS WINFIELD ST. PAUL LAKE ST. LOUIS SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3923 9082 3922 9111 3876 9089 3884 9059 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:25 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 18, 3:25 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT FRI JUL 18 2003 .DISCUSSION... THE MAIN CHALLENGE FOR THIS FORECAST IS TIMING THE END OF PRECIPITATION AND QPF FOR TONIGHT. UNFORTUNATELY THE SOLUTION ISNT INTUITIVELY OBVIOUS... THE SHOWERS AND THUNDERSTORMS HAVE BEEN GOING STRONG OVER CENTRAL AND EASTERN PORTIONS OF OUR CWFA ALL DAY AND HAVE BECOME ELEVATED THIS AFTERNOON. PRECIP APPEARS TO BE FEEDING OFF THE WARM ADVECTION WHICH ALL THE MODELS ARE SHOWING OVER OUR AREA. I AM NOT AT ALL CONVINCED THAT THIS PRECIPITATION WILL END EARLY THIS EVENING AS BOTH THE GFS AND THE ETA ARE SUGGESTING. MY ORIGINAL THOUGHTS WERE TO KEEP A LOW CHANCE POP GOING IN SOUTHERN ZONES...BUT I WILL HOLD OFF WITH MY FINAL ANSWER TO THIS QUESTION TIL FORECAST TIME AND CALL AN AUDIBLE. WILL PROBABLY JUST INCLUDE LOW CHANCE POPS EVERYWHERE THIS EVENING...EXCEPT WHERE ITS ALREADY RAINING WHERE ILL JACK THE POPS UP TO THE LIKELY CATEGORY. AFTER MIDNIGHT THE WARM ADVECTION SHOULD SHIFT FURTHER SOUTH AND WEST...SO WILL GO WITH THE ORIGINAL PLAN OF A DRY EARLY MORNING TOMORROW. BOTH THE GFS AND THE ETA ARE PRETTY CONSISTENT WITH SHOWING A DRY SATURDAY...NEWEST GUIDANCE HAS COME IN ABOUT A CATEGORY COOLER FOR TOMORROW AND HAVE ADJUSTED TEMPERATURES ACCORDINGLY. SUNDAY WELL GET BACK INTO RETURN FLOW AND A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS SEEMS TO BE IN ORDER AHEAD OF THE NEXT COLD FRONT. THE GFS IS STICKING TO ITS STORY OF FROPA ON MONDAY. HAVE UPPED POPS TO MID AND HIGH CHANCE FOR MONDAY ACCORDINGLY. THE REMAINDER OF THE FORECAST LOOKS DRY AND MILD. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. CARNEY
Hazardous weather outlook, Jul 18, 6:05 AM CDT, 9 hours 20 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM FOR OUR ENTIRE FORECAST AREA. THIS INCLUDS ALL THE TOWNS AND CITIES IN OUR AREA. STORMS HAVE DEVELOP ALONG A COLD FRONT IN SOUTHERN IOWA AND NORTHERN ILLINOIS. FEW STORM HAVE REACHED SEVERE LEVEL PRODUCING LARGE HAIL AND FEW TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT WEST OF THE LINE FROM NEAR QUINCY ILLINOIS...INTO ST LOUIS METRO AREA AND DOWN TO STE GENEVIEVE. THIS INCLUDS ALL THE CITIES AND TOWNS IN MISSOURI FROM COLUMBIA TO ST LOUIS AND FROM FARMINGTON TO HANNIBAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) ACQUAVIVA
In the hours before
Local storm report, Jul 18, 11:08 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM ELSAH IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWNED ALONG RT 100.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM GRAFTON IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWN ON POWERLINE ROAD.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM BELLTREES IL WIND DAMAGE
07/18/03 JERSEY TREES ADN POWER LINES
DOWN. REPORTED BY JERSEY
COUNTY SHERIFFS
DEPARTMENT.
1010 AM HIGH RIDGE MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM ARNOLD MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM HOUSE SPRINGS MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1015 AM TRENTON IL WIND DAMAGE
07/18/03 CLINTON NUMEROUS TREES AND POWER
LINES DOWNED ALL AROUND
THE TRENTON AREA. TIME
APPROXIMATE. REPORTED BY
CLINTON COUNTY SHERIFFS
DEPARTMENT.
1030 AM TILDEN IL WIND DAMAGE
07/18/03 RANDOLPH LARGE TREE LIMBS DOWN.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.
1030 AM CHESTER IL WIND DAMAGE
07/18/03 RANDOLPH POWER LINES DOWNED.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.Local storm report, Jul 18, 11:15 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 AM QUINCY IL WIND DAMAGE
07/18/03 ADAMS TREES AND POWER LINES
DOWNED AT 14TH AND MAIN.
REPORTED BY ADAMS COUNTY
SHERIFFS DEPARTMENT.
0852 AM GOLDEN IL WIND DAMAGE
07/18/03 ADAMS TREES ADN POWER LINES
DOWNED. REPORTED BY ADAMS
COUNTY SHERIFFS
DEPARTMENT.Local storm report, Jul 18, 11:36 AM CDT, 3 hours 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 AM 1N RAMSEY IL WIND DAMAGE
07/18/03 FAYETTE TREES DOWNED. ROOF OF
BARN BLOWN OFF.REPORTED
BY SEVERE WEATHER
SPOTTERS.
0725 AM MT STERLING IL WIND DAMAGE
07/18/03 BROWN TREES DOWNED. POWER LINES
DOWNED.
0742 AM QUINCY IL WIND DAMAGE
07/18/03 ADAMS TREES AND POWER LINES
DOWNED AT 14TH AND MAIN.
REPORTED BY ADAMS COUNTY
SHERIFFS DEPARTMENT.
0745 AM WORDEN IL WIND DAMAGE
07/18/03 MADISON NUMEROUS TREES AND POWER
LINES DOWNED. FROM COUNTY
SHERIFF
0852 AM GOLDEN IL WIND DAMAGE
07/18/03 ADAMS TREES ADN POWER LINES
DOWNED. REPORTED BY ADAMS
COUNTY SHERIFFS
DEPARTMENT.
0855 AM PITTSFIELD IL WIND DAMAGE
07/18/03 PIKE 1 FOOT TREE LIMBS DOWN.
REPORTED BY SEVERE
WEATHER SPOTTERS. TIME
APPROXIMATE.
0925 AM ST. CHARLES MO 70 MPH WIND GUST
07/18/03 ST CHARLES 54 KNOT WIND GUST FROM
SMARTT FIELD
0930 AM ELSAH IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWNED ALONG RT 100.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM GRAFTON IL WIND DAMAGE
07/18/03 JERSEY TREES AND POWER LINES
DOWN ON POWERLINE ROAD.
REPORTED BY JERSEY COUNTY
SHERIFFS DEPARTMENT.
0930 AM BELLTREES IL WIND DAMAGE
07/18/03 JERSEY TREES ADN POWER LINES
DOWN. REPORTED BY JERSEY
COUNTY SHERIFFS
DEPARTMENT.
0940 AM OFALLON MO 60 MPH WIND GUST
07/18/03 ST CHARLES AND 1/4 INCH HAIL FROM A
STORM SPOTTER.
0955 AM FLORISSANT MO WIND DAMAGE
07/18/03 ST LOUIS POWER LINES DOWNED.
REPORTED BY ST LOUIS
COUNTY EMERGENCY
MANAGEMENT AGENCY.
0955 AM BELLEVILLE IL WIND DAMAGE
07/18/03 ST. CLAIR TREES DOWNED. POWER LINES
DOWNED. REPORTED BY ST.
CLAIR COUNTY SHERIFFS
DEPARTMENT.
1000 AM GODFREY IL WIND DAMAGE
07/18/03 MADISON TREES DOWNED. FROM
SHERIFF DEPT.
1000 AM MITCHELL IL WIND DAMAGE
07/18/03 MADISON POWER LINES DOWNED. FROM
SHERIFF DEPT.
1000 AM MO WIND DAMAGE
07/18/03 ST LOUIS CITY TREES LIMBS DOWN IN
FOREST PARK. LOCALIZED
FLOODING ON HIGHWAY 40.
REPORTED BY POLICE.
1002 AM KIRKWOOD MO WIND DAMAGE
07/18/03 ST LOUIS TREES DOWNED. STREET
FLOODING. REPORTED BY ST
LOUIS COUNTY EMERGENCY
MANAGEMENT AGENCY.
1010 AM HIGH RIDGE MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM ARNOLD MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1010 AM HOUSE SPRINGS MO WIND DAMAGE
07/18/03 JEFFERSON TREES DOWNED. POWER LINES
DOWNED. REPORTED BY
JEFFERSON COUNTY SHERIFFS
DEPARTMENT.
1015 AM TRENTON IL WIND DAMAGE
07/18/03 CLINTON NUMEROUS TREES AND POWER
LINES DOWNED ALL AROUND
THE TRENTON AREA. TIME
APPROXIMATE. REPORTED BY
CLINTON COUNTY SHERIFFS
DEPARTMENT.
1030 AM TILDEN IL WIND DAMAGE
07/18/03 RANDOLPH NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
RANDOLPH COUNTY SHERIFFS
DEPARTMENT.
1030 AM CHESTER IL WIND DAMAGE
07/18/03 RANDOLPH POWER LINES DOWNED.
REPORTED BY RANDOLPH
COUNTY SHERIFFS
DEPARTMENT.Special weather statement, Jul 18, 12:10 PM CDT, 3 hours 15 minutes before
ILC005-027-051-119-121-133-157-163-189-MOC071-099-183-186-189-219- 510-181730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1210 PM CDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH NUMBER 758 IS NO LONGER IN EFFECT FOR PARTS OF EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH... IN MISSOURI... WARREN...ST CHARLES...ST LOUIS...ST LOUIS CITY...FRANKLIN... JEFFERSON...AND STE GENEVIEVE. IN ILLINOIS... MADISON...BOND...FAYETTE...ST CLAIR...CLINTON...MARION... MONROE...WASHINGTON...AND RANDOLPH. THIS CANCELLATION MEANS THAT THE CITIES OF ST CHARLES....UNION... EDWARDSVILLE...BELLEVILLE...VANDALIA...AND SALEM ARE NO LONGER IN THE WATCH. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI UNTIL 3 PM. TRUETT
Local storm report, Jul 18, 1:36 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM EUREKA MO WIND DAMAGE
07/09/03 ST LOUIS TREE DOWN ACROSS THE ROAD
BY THE PRISON. REPORTED
BY POLICE.Special weather statement, Jul 18, 1:45 PM CDT, 1 hour 40 minutes before
MOC055-093-123-179-187-221-181900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH NUMBER 758 IS NO LONGER IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH... CRAWFORD...WASHINGTON...ST FRANCOIS...REYNOLDS...IRON...AND MADISON. THIS ALSO MEANS THAT THE WATCH IS NO LONGER IN EFFECT FOR THE CITIES OF POTOSI...STEELVILLE...IRONTON...FREDRICKTOWN...AND FARMINGTON. WHILE THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED... THUNDERSTORMS ARE STILL POSSIBLE OVER SOUTHEAST MISSOURI LATER THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. AND...A FEW OF THESE STORMS MAY BECOME SEVERE. PEOPLE THROUGHOUT SOUTHEAST MISSOURI SHOULD MONITOR WEATHER DEVELOPMENTS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:14 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 46 min |
| Jul 18, 9:41 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 49 min |
| Jul 18, 3:12 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 48 min |
| Jul 18, 3:42 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 48 min |
| Jul 18, 4:26 PM CDT | Flash Flood Warning | LSX | Lincoln | 3 hr |
| Jul 18, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 50 min |
| Jul 18, 6:30 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.